Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Elko, NV
NWS Elko, NV issued this fire weather watch at Jun 5, 2021, 2:34 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 8, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2021, 2:34 PM PDT (21:34 UTC)
- In effect from
- Jun 8, 2021, 11:00 AM PDT
- Expired
- Jun 7, 2021, 11:24 AM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3287 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711 WWUS85 KLKN 052134 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 234 PM PDT Sat Jun 5 2021 NVZ425-061545- /O.NEW.KLKN.FW.A.0002.210607T1800Z-210608T0300Z/ White Pine and Northeast Nye Counties- 234 PM PDT Sat Jun 5 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Elko has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
4 follow-up statements
295 WWUS85 KLKN 060908 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 208 AM PDT Sun Jun 6 2021 NVZ425-061715- /O.EXT.KLKN.FW.A.0002.210607T1800Z-210609T0000Z/ White Pine and Northeast Nye Counties- 208 AM PDT Sun Jun 6 2021 ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR ZONE 425 FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
618 WWUS85 KLKN 061815 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1115 AM PDT Sun Jun 6 2021 NVZ425-071215- /O.NEW.KLKN.FW.W.0002.210607T1800Z-210608T0300Z/ /O.EXT.KLKN.FW.A.0002.210608T1800Z-210610T0400Z/ White Pine and Northeast Nye Counties- 1115 AM PDT Sun Jun 6 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM PDT Monday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...For Monday, south 15 to 25 mph with gusts up to 40 mph. For Tuesday, south 15 to 25 mph with gusts up to 40 mph. Winds are expected to diminish Tuesday night before returning Wednesday afternoon as south 20 to 30 mph with gust up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
795 WWUS85 KLKN 070928 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 228 AM PDT Mon Jun 7 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... NVZ425-071730- /O.CON.KLKN.FW.W.0002.210607T1800Z-210608T0300Z/ /O.CON.KLKN.FW.A.0002.210608T1800Z-210610T0400Z/ White Pine and Northeast Nye Counties- 228 AM PDT Mon Jun 7 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...For Monday, south 15 to 25 mph with gusts up to 40 mph.For Tuesday, south 15 to 25 mph with gusts up to 40 mph. Winds are expected to diminish Tuesday night before returning Wednesday afternoon as south 20 to 30 mph with gust up to 55 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
146 WWUS85 KLKN 071824 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1124 AM PDT Mon Jun 7 2021 NVZ425-081230- /O.UPG.KLKN.FW.A.0002.210608T1800Z-210610T0400Z/ /O.NEW.KLKN.FW.W.0003.210609T1800Z-210610T0400Z/ /O.EXT.KLKN.FW.W.0002.000000T0000Z-210609T0400Z/ White Pine and Northeast Nye Counties- 1124 AM PDT Mon Jun 7 2021 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...For Today, south 15 to 25 mph with gusts up to 40 mph. Winds are expected to diminish tonight before returning south 15 to 25 mph with gusts up to 40 mph on Tuesday afternoon. Wednesday afternoon south 20 to 30 mph with gust up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ426-081230- /O.NEW.KLKN.FW.W.0003.210609T1800Z-210610T0400Z/ /O.EXB.KLKN.FW.W.0002.210607T1824Z-210609T0400Z/ Northern Nye County-Mojave- 1124 AM PDT Mon Jun 7 2021 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 9 PM PDT Tuesday. A Red Flag Warning has also been issued from 11 AM to 9 PM PDT Wednesday. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...For Today, south 15 to 25 mph with gusts up to 40 mph. Winds are expected to diminish tonight before returning south 15 to 25 mph with gusts up to 40 mph on Tuesday afternoon. Wednesday afternoon south 20 to 30 mph with gust up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ424-081230- /O.EXB.KLKN.FW.W.0002.210607T1824Z-210609T0400Z/ Southeastern Humboldt County and northern Lander County- 1124 AM PDT Mon Jun 7 2021 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 424... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 9 PM PDT Tuesday. * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County. * Winds...For Today, west 15 to 25 mph with gusts up to 40 mph. Winds are expected to diminish tonight before returning west to southwest 15 to 25 mph with gusts up to 40 mph on Tuesday afternoon. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 5, 2:20 AM PDT, 12 hours 14 minutes earlier.
Area forecast discussion, Jun 5, 2:20 AM PDT, 12 hours 14 minutes before
Area Forecast Discussion National Weather Service Elko NV 220 AM PDT Sat Jun 5 2021 .SYNOPSIS...A few thunderstorms today in eastern Nevada, otherwise remaining very warm and breezy/windy through the weekend, into early next week. && .SHORT TERM...Today through Sunday. More typical June synoptic setup for the short term...which means mainly dry, windy, and warm conditions. The frontal boundary which is currently sitting in NW Nevada, stretching NE into southern ID, dips ever so slightly south today as a 500mb shortwave trof lifts to the north of state. This results in the polar jet shifting into southern ID, and thus, increasing the winds aloft and at the surface out of the west in northern Nevada (generally 15-20 mph). This turn in winds aloft also ushers in drier air aloft, ending the thunderstorm for western areas; however, for far eastern NV, and some parts of central NV, the winds aloft remain out of the south and southwest, keeping enough moisture around to generate a few thunderstorms... although the overall thunderstorm probability is far less today than yesterday. As for temperatures, 500mb heights remain nearly same, so expecting warm to hot temperatures once again (mainly 90s). On Sunday, the frontal boundary dips further south into central as the polar jet of 100 to 120kts nears the ID/NV border in response to anomalous deep 500mb upper level digging into the Pacific NW. This result in lower 500mb heights and thus, lower afternoon high temperatures across the north (more locations stay in the 80s). Once again surface winds hit the 15-20mph range in the afternoon due the somewhat tight pressure gradient. Still, these conditions are typical for June. With drier air in place, expect overnight lows to drop into 40s across the north, while remaining in the 50s across far southern areas. .LONG TERM...Sunday night through next Friday Model and ensemble guidance currently have a closed low off the southern California coast being ingested into the larger scale flow Monday and Tuesday, which could bring some added cloud cover to the area. The larger scaled trough to the north and west of the Silver State will begin to dig Tuesday afternoon. Winds Wednesday afternoon may be breezy with this deepening trough. Additionally, an isolated chance of showers or storms may be possible near the states northern boarder on Wednesday. Forecast confidence beyond this point does still remain on the lower side as ensemble and model guidance begin to diverge past Wednesday. A gradual cool down is in store during the long-term period with next week starting out in the upper 80s to lower 90s through Tuesday, before cooling down into the upper 70s to lower 80s for the rest of the week. Lows also start off on the warmer side in the 40s and 50s through Tuesday night, before cooling into the 30s and 40s through the rest of the week. && .AVIATION...Storm free conditions expected through Saturday evening at TAF sites with the exception of KELY. There could be an isolated TS in the VC of KELY Saturday afternoon, but probability is too low at this time to add to the TAF. Expect gusty winds up to around 25 kts or this afternoon at KWMC, KEKO, and KBAM and around 20kts at KTPH and KELY. && .FIRE WEATHER...Generally fair weather is expected today with afternoon buildups in eastern NV. Some of these buildups could become dry thunderstorms with the best chance in Zone 425, even though the overall thunderstorms chances are less today than yesterday. Otherwise, gusty winds will occur across NV this weekend which will be coupled with very dry air. These winds are near critical thresholds at times so some elevated fire weather concerns may exist. Relative humidity values bottom out in the single digits across the silver state through the weekend and early next work week. Overall, these winds and moisture conditions are typical for June. && .HYDROLOGY...Lamoille Creek continues to peak just above 4 feet in the evening hours. Anticipated this to continue through the weekend, although no flooding is expected. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 85/91/85/85
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:27 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Jun 4, 5:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 4, 5:39 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 36 min |
| Jun 4, 6:01 PM PDT | Special Weather Statement | LKN | 44 min |
Nearby
Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.